MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT KNEE COMPONENTS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT KNEE COMPONENTS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TRULIANT TIB IMP PS INSERT SZ 4 9MM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930)
Date of Event 06/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported from exactech truliant knee clinical study that a 72 yo obese male had a left total knee arthroplasty for primary osteoarthritis, experienced a resection of l tka with placement of articulating antibiotic spacer.Outcome resolved: (b)(6) 2022.
 
Additional Manufacturer Narrative
Concomitant medical products: truliant ps cem fem ps cem left sz 4 (cat# 02-020-11-0240 / serial# (b)(4).Truliant tib fit tray cem sz 4f / 4t (cat# 02-022-45-4040 / serial# (b)(4).Advanced patella 32mm 3 peg implant (cat# 200-07-32 / serial# (b)(4).It was reported from exactech truliant knee clinical study that a 72 yo obese male had a left total knee arthroplasty for primary osteoarthritis, experienced a resection of l tka with placement of articulating antibiotic spacer.Outcome resolved: (b)(6) 2022.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the infection and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b2, d1, d4, d8, g4, h6 - health effect - clinical code, health effect - impact code, component code, investigation conclusion and h11.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/ technique.A definitive root cause was unable to be determined; however, may have resulted from the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness [obesity, muscle weakness, and osteoporosis], unique anatomy, or other condition [device malalignment] that impacts the performance of the device.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT KNEE COMPONENTS
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key16092590
Report Number1038671-2023-00006
Device Sequence Number6529729
Product Code JWH
UDI-Device Identifier10885862304438
UDI-Public10885862304438
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2025
Device Model NumberTRULIANT TIB IMP PS INSERT SZ 4 9MM
Device Catalogue Number02-022-35-4009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight103 KG
Patient RaceWhite